Doctor insights on:
What Are The Symptoms Of Leg Pain From Taking Statins
CoQ10: Statin drugs can definitely cause muscle pain. This occurs for multiple reasons. One mechanism is that statins reduce the endogenous production of coq10, a vital anti-oxidant and important component of energy producing processes within the mitochondria inside your cells. If you take statins you should definitely also take coq-10. ...Read moreSee 1 more doctor answer
Several drugs exist which lower cholesterol by inhibiting an enzyme in liver cells (hmg-coa reductase) that is involved in cholesterol synthesis. These all have generic names that end in -statin, e.g. Atorvastatin (lipitor) and Simvastatin (zocor). Since nearly all of the meds in this class have been shown to have similar cardiovascular benefits, we often discuss them ...Read more
Muscle aches: Statins are usually well tolerated but the most common symptom are muscle aches/stiffness found in extremities which can be seen immediately or with time. I recommend stopping the statin, loading up with co q 10 100mg for one month and then restarting it. Statins use up vital co q 10; if that does not work, try another statin at a lower dose, welchol, (colesevelam) etc. ...Read more
My mother has high cholesterol. She is currently taking statins, but they cause her arms + legs muscle pain. Are there alternate treatments?
Yes, but... : There are alternatives. The question is, what are her risk factors in the first place? If no strong family history of heart disease and she isn't a smoker then Zetia (ezetimibe) or fish oil, even red rice yeast are options. However, for those with heart disease or strong family histories only one class of drug has been shown to result in lower adverse clinical events: statins! If statins needed, try each one! ...Read moreSee 1 more doctor answer
Can taking a statin cause concentrated muscle/tendon pain after only 3 days? Right leg pain (outside knee area) ONLY during walking after a while.
I have taken most every statin always resulting in shoulder/arm/leg pain. I finally told my doc no more. Yet he insists that I go back on one. What?
Yes: Used to lower cholesterol, statins can sometimes irritate the liver. More often, they can cause muscle aches & weakness, rarely leading to rhabdomyolysis. More recently, fda changed labeling notifying of possible increase in blood sugars & possible memory impairment in those taking statins. Check out my thoughts at http://alvinblin.Blogspot.Com/2012/02/dark-side-of-statins-part-3-fda-steps.Html. ...Read more
- Talk to a doctor live online for free
- Pain from statins
- How to counteract muscle weakness from taking statins?
- Taking statins
- Ask a doctor a question free online
- Risks of taking statins
- How to stop taking statins?
- What are the causes of a growing pain sensation in the legs from the knee down?
- What are leg cramps from?
- Talk to a urgent care specialist online for free